×

zbMATH — the first resource for mathematics

An extension of Gregus fixed point theorem. (English) Zbl 1158.47043
Let \(C\) be a closed convex subset of a complete metrizable space equipped with an \(F\)-norm. Let \(T\) be a self-map of \(C\) that satisfies \[ F(Tx - Ty) \leq aF(x - y) + bF(x - Tx) + cF(y - Ty) + eF(y - Tx) + fF(x - Ty) \] for all \(x, y\) in \(C\), where \(0< a < 1, b \geq 0, c \geq 0, f\geq 0\) and \(a + b + c + e + f = 1\). Then, extending a result of M. Greguš, Jr. [Boll. Unione Mat. Ital., V. Ser. A 17, 193–198 (1980; Zbl 0538.47035)], the authors show that \(T\) has a unique fixed point.
Editor’s remark: a counterexample has been published in [Zbl 1215.47046]

MSC:
47H10 Fixed-point theorems
54H25 Fixed-point and coincidence theorems (topological aspects)
PDF BibTeX Cite
Full Text: DOI EuDML
References:
[1] Greguš, M, A fixed point theorem in Banach space, Bollettino. Unione Matematica Italiana. A. Serie V, 17, 193-198, (1980) · Zbl 0538.47035
[2] Murthy, PP; Cho, YJ; Fisher, B, Common fixed points of Greguš type mappings, Glasnik Matematički. Serija III, 30(50), 335-341, (1995) · Zbl 0876.47037
[3] Mukherjee, RN; Verma, V, A note on a fixed point theorem of Greguš, Mathematica Japonica, 33, 745-749, (1988) · Zbl 0655.47047
[4] Olaleru, JO, A generalization of Greguš fixed point theorem, Journal of Applied Sciences, 6, 3160-3163, (2006)
[5] Chidume CE: Geometric properties of Banach spaces and nonlinear iterations. Research Monograph, International Centre for Theoretical Physics, Trieste, Italy, in preparation
[6] Kaewcharoen, A; Kirk, WA, Nonexpansive mappings defined on unbounded domains, Fixed Point Theory and Applications, 2006, 13 pages, (2006) · Zbl 1141.47036
[7] Kirk, WA, A fixed point theorem for mappings which do not increase distances, The American Mathematical Monthly, 72, 1004-1006, (1965) · Zbl 0141.32402
[8] Kannan, R, Some results on fixed points. III, Fundamenta Mathematicae, 70, 169-177, (1971) · Zbl 0246.47065
[9] Wong, CS, On Kannan maps, Proceedings of the American Mathematical Society, 47, 105-111, (1975) · Zbl 0265.47039
[10] Chatterjea, SK, Fixed-point theorems, Comptes Rendus de l’Académie Bulgare des Sciences, 25, 727-730, (1972) · Zbl 0274.54033
[11] Olaleru, JO, On weighted spaces without a fundamental sequence of bounded sets, International Journal of Mathematics and Mathematical Sciences, 30, 449-457, (2002) · Zbl 1022.46002
[12] Schaefer HH, Wolff MP: Topological Vector Spaces, Graduate Texts in Mathematics. Volume 3. 2nd edition. Springer, New York, NY, USA; 1999:xii+346.
[13] Adasch N, Ernst B, Keim D: Topological Vector Spaces, Lecture Notes in Mathematics. Volume 639. Springer, Berlin; 1978:i+125. · Zbl 0397.46005
[14] Berinde, V, On the convergence of the Ishikawa iteration in the class of quasi contractive operators, Acta Mathematica Universitatis Comenianae. New Series, 73, 119-126, (2004) · Zbl 1100.47054
[15] Köthe G: Topological Vector Spaces. I, Die Grundlehren der mathematischen Wissenschaften. Volume 159. Springer, New York, NY, USA; 1969:xv+456.
[16] Rhoades, BE, Comments on two fixed point iteration methods, Journal of Mathematical Analysis and Applications, 56, 741-750, (1976) · Zbl 0353.47029
[17] Hardy, GE; Rogers, TD, A generalization of a fixed point theorem of Reich, Canadian Mathematical Bulletin, 16, 201-206, (1973) · Zbl 0266.54015
[18] Goebel, K; Kirk, WA; Shimi, TN, A fixed point theorem in uniformly convex spaces, Bollettino. Unione Matematica Italiana. Serie IV, 7, 67-75, (1973) · Zbl 0265.47045
[19] Olaleru, JO, On the convergence of Mann iteration scheme in locally convex spaces, Carpathian Journal of Mathematics, 22, 115-120, (2006) · Zbl 1174.47398
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.